Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns do consult your GP.

Evorel Oestrogen Patches and Ultrogestan Progesterone, anyone used these?

(16 Posts)
pinkbraces Fri 14-Nov-14 11:37:59

I'm currently taking Prempak C and having some side effects which to be honest I can do without.

I'm going to see my GP this afternoon and after doing some research I think this regime might be better. Has anyone any experience of these?

TIA

pinkfrocks Fri 14-Nov-14 12:07:57

No- but use something similar Oestrogen gel and utrogestan. happy with both. Gel is just fab.

pinkbraces Fri 14-Nov-14 13:00:49

do you mind telling me how the gel works and how it is applied? I get dreadful hot flushes - will it deal with those?

thanks for all your help with this, its an absolute minefield.

pinkfrocks Fri 14-Nov-14 18:25:35

No probs..
the gel comes in a large plastic bottle and has a pump system - bit like on bottles of foundation or some face creams.
The minimum dose is 1 pump daily up to a max of 4.
The 'normal' dose is 2 pumps daily which is the same as 1.5 mgs of oestrogen in tablet form ( most tablets are 1 mg or 2 mgs.)
You can - being careful- manage to get half a pump out of the bottle so you can vary your own dose up or down until you get relief.

You apply it either to your upper arms or your thighs. Dried in about 5 mins. Many women divide the dose morning and evening to get an more tailored dose across 24 hours.

I was told to try a pea sized amount first to see the effect- didn't help that much- so went up to 1 pump for a couple of weeks which controlled the flushes daytime but not right through the night.

You might have to ask for it because although it's pretty mainstream treatment from consultants who are meno specialists, many GPs aren't really that clued up. It's one of the most common forms of HRT in France.

Ohheavens Sat 15-Nov-14 21:21:18

Following with interest, thank you pinkfrocks,
Also, do you know if you have to take the progesterone with the gel. Not had a hysterectomy. And do you take it continuosly?
Is it possible to cause depression?
Many thanks

pinkfrocks Sat 15-Nov-14 22:54:15

Unless you have no uterus you always need progestogens with oestrogen.
You can either take it for 25 days out of 28 - which is more or less continuous- or for 10-12 days per month. There are other variations on this such as 10 days every 6-8 weeks but this is usually only done under a consultant because it's not the usual regime.
It shouldn't cause depression, but all progestogens or progesterone carry the risk of PMT symptoms which is why some women prefer to take them for the minimal number of days per month or even a longer cycle. I think you have to experiment and try things because everyone has a different response.

Ohheavens Sun 16-Nov-14 20:12:10

Really helpful, thank you

demoska1 Thu 04-Dec-14 15:14:19

I'm on everol 50 patches twice a week and have a mirena coil for progesterone. Been on these for 10+ years and works for me.
Tried prem C in the beginning but kept bring sick. Think sometimes it's trial and error to see what suits you.

bellefemme Mon 08-Dec-14 09:20:38

Hi All,
I am new here and would like to ask for some advice or your experience.
5 years ago I had a partial hysterectomy, I still have my ovaries and cervix. I'm now 50.
The shock to my system at the time of the operation gave me classic symptoms of menopause which lasted about 6 months, then all went quiet and I thought I'd got away with it and carried on in my usual vibrant self smile. About 4 years down the line - symptoms started again, so last year my doctor prescribed Evorel 25 patches, however another doctor at the same practice gave me such a dire warning about associated risks and side effects; and on one occasion the patch did cause me contact dermatitis so I stopped them within 2 months.
A year down the line, I know I need something to help with sweats, confusion, chronic tiredness and skin dryness , plus my hair continues to thin out; libido-wise the spirit is willing, but the flesh is weak blush
I apologies in advance for just popping up here expecting you all to help; but I could really do with some, please.
My questions are -
1. is Evorel 25 a bio-identical or synthetic, combination or not ? (having read several threads here its been referred to as several things)
2. I have no womb, but do have ovaries and cervix, would a bio-identical progesterone help me, or would it be totally useless as the doctor who prescribed Evorel 25 told me a year ago ?
3. I would like to go back to my doctor armed with some choices and options. As I would be on the NHS, so I'd like to know any options for bio-identical interventions you may know of so I discuss these with my doctor.
Thanks so much in advance
Belle

pinkfrocks Mon 08-Dec-14 12:10:18

this HRT Oestrogens
gives the ingredients of all HRT . Anything that is oestrodiol is bio identical.

It is not a combination of anything.

I don't understand why the dr told you that Utrogestan would be useless- in what context would it be useless?

The point of taking progesterone is to keep the uterine lining thinner and stop it building up to a possibly pre-cancerous level. The jury seems to be out on whether anyone like you with a cervix still needs to use a progestogen/ progesterone because some people think there may still be uterine lining cells in the cervix. I think this is something you need to discuss with a consultant- ideally one who did your operation.

If you do not need to take a progestogen then the world is your oyster with oestrogen- patches or gel are all you need and should work a treat once you get the level right- 25mgs is very low.

pinkfrocks Mon 08-Dec-14 12:11:07

estradiol- sorry about spelling error.

bellefemme Thu 11-Dec-14 11:14:01

Thanks for responding Pinkfrocks.
I think the Dr's thinking on this is that without a womb, there is no need to thin the womb lining and therefore no progesterone,; but as you rightly mentioned, if the cervix is an extension of the womb, this needs further examination.
Thanks for the link. I will be going back soon, and will try get a consultation on this.

Lorraine46 Thu 26-May-16 16:21:40

Hi there,

I've been on Evarol 50 patches for around a month now and honestly feel like ripping the blummin thing off!! What I am finding difficult is the all-consuming tiredness......today I am like a zombie, feel drugged up and not like myself atall. My eyes are aching and watering and have massive bags under them. Seriously considering just going through menopause naturally.

P.S. Had total abdominal hysterectomy 7 weeks ago and removal of uterus, ovaries, cervix.....I'm 46

PollyPerky Thu 26-May-16 18:32:10

This is a zombie thread- maybe start a new one?
The likelihood is that 50 patch is far too low for you having now got no ovaries. it won't be the patch to blame in itself- more likely the fact you have lost all of your own oestrogen. You should think about asking for a 75 or even 100 patch to try.

Lorraine46 Fri 27-May-16 21:47:47

Thanks Polly....Do you think upping the patch would work? I thought it may make me worse, but worth a try I suppose

PollyPerky Fri 27-May-16 21:54:28

The consultant who did your op ought to be involved in this and guiding you...do you have any contact with them?

All I know is that a 50mcg patch is used by many women who still have ovaries.

You are a) young still ( several years before average age of meno) and b) no natural oestrogen.

It seems fair to suggest you feel rubbish by not enough oestrogen. Talk to your dr.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now